Bullous cutaneous reactions

Mohamed Jira, Taoufik Amezyane

PAMJ. 2018; 31:188. Published 16 Nov 2018 | doi:10.11604/pamj.2018.31.188.16608

Allopurinol (xanthine oxidase inhibitor) is indicated for the treatment of symptomatic hyperuricemia, the treatment of gout and the treatment and prevention of uric and calcium lithiasis. It is one of the leading drugs for severe toxic dermal reactions, such as Lyell Syndrome (NET), Stevens-Johnson Syndrome (SJS) and Dress Syndrome (Drug reaction with eosinophilia and systemic symptoms). We report the case of a 45-year-old woman who was hospitalized for bullous skin rashes, without pathological history, the patient had generalized erythematous and bullous rash (A, B and C) one week after taking allopurinol, prescribed by his rheumatologist for a gout. The diagnosis of bullous Cutaneous reaction due to allopurinol was retained, allopurinol was discontinued and the course was favorable with the disappearance of cutaneous lesions.
Corresponding author
Mohamed Jira, Internal Medicine Department, Mohammed V Military Teaching Hospital, Rabat, Morocco (jiramohamed@yahoo.fr)

This image

Articles published in PAMJ are Open Access and distributed under the terms of the Creative Commons Attribution 4.0 International (CC BY 4.0).

eISSN: 1937-8688


The Pan African Medical Journal (ISSN: 1937-8688) is a subsidiary of the Pan African Medical Journal. The contents of this journal is intended exclusively for professionals in the medical, paramedical and public health and other health sectors.

Currently tracked by: DOAJ, AIM, Google Scholar, AJOL, EBSCO, Scopus, Embase, IC, HINARI, Global Health, PubMed Central, PubMed/Medline, ESCI

Physical address: Kenya: 3rd Floor, Park Suite Building, Parkland Road, Nairobi. PoBox 38583-00100, tel: +254 (0)20-520-4356 | Cameroon: Immeuble TechnoPark Essos, Yaounde, PoBox: 10020 Yaounde, tel: +237 (0)24-309-5880